Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 40, NWS Tallahassee, FL

April 19, 2020Terrell County, Webster County, Georgia

NWS Tallahassee, FL issued this river flood warning at Apr 19, 2020, 9:15 PM EDT for Terrell County, Webster County, Georgia. It took effect at Apr 20, 2020, 6:00 PM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2020, 9:15 PM EDT (01:15 UTC)
In effect from
Apr 20, 2020, 6:00 PM EDT
Expired
Apr 21, 2020, 5:29 PM EDT
In force
23 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Terrell County, GA, Webster County, GA

The radar

The Ft Rucker radar (KEOX), 104 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kinchafoonee Creek at Preston (SR 41) (PRSG1). The gauge peaked at 7.64 ft at Apr 21, 2020, 1:00 AM EDT.

actionminormoderate51004/2004/2104/22
Action stage
5 ft
Minor stage
7 ft
Moderate stage
10.5 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02350600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 19, 8:44 PM EDT, 31 minutes earlier.

Area forecast discussion, Apr 19, 8:44 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
844 PM EDT Sun Apr 19 2020

..Moderate Risk for Severe Weather Continues Tonight...
...Severe Threat Rapidly Increasing Across The Region...

.NEAR TERM [Through Tonight]...

00z surface analysis shows the frontal boundary across the region
has stopped it s southward progress across the eastern portion
of the forecast area and has begun to move northward across the
western half of the area. Surface data across Southeast Alabama
now show 70 degree dewpoints north of Ozark, DHN, and nearing
Enterprise off to the east, the surface boundary is about back
to Blakely, but still south of Albany. Clearly, the airmass over
our western area remains very unstable - while over portions of
South Central, GA, it will be a little longer before this
boundary starts moving northward

The 00z TAE sounding shows the kinematic fields continue to
increase with near 60 kt of deep layer shear and the 850 mb winds
now up to 45 knots. RAP analysis of 850 mb winds in our western
counties already show the presence of winds around 50 kt at that
level. Further west, the KLIX VWP is showing 50 kt winds at 3000
ft. Clearly, the wind fields moving into the region are more than
supportive for significant severe weather. While the low level
flow is not sufficiently curved, even across Srn Alabama and the
Western Florida Panhandle, there still appears to be enough low
level shear present to maintain the tornado risk through the night.
Moreover, the presence of the surface frontal boundary across a
portion of our forecast area could be a significant factor in
tornado potential later tonight, especially if this boundary is
slow to recede northward. Storms nearing this boundary would
encounter enhanced low level shear as the winds back near the
boundary, thus increasing tornado potential. This risk is greatest
across Southeast Alabama and into extreme SW Georgia over the
next 2-4 hours.

Through 9 pm CDT, storms that are over South Central Alabama will
be moving eastward toward our northern SE AL counties as well as
approaching Quitman/Clay Counties in extreme SW Georgia. With the
boundary beginning to retreat northward, it is possible that
these storms will remain surface-based moving into the a rea and
present the risk of all severe hazard types as they move through.
As the storms move further east of Clay/Quitman Counties, the
storms should become increasingly elevated and present more of a
large hail threat into South Central Georgia, as long as they are
not overtaken by the frontal boundary, should this occur, the
storms would continue to present a risk for all severe hazards.

After midnight CDT - a large cluster of storms, now across
Southern Mississippi will be nearing our western CWA boundary.
This particular complex of storms a cross Southern Mississippi
is especially intense, with a relatively untouched airmass ahead
of it that is incredibly favorable for the continued maintenance
of the storms. 22z/23z HRRR output suggests this storm nears
Southeast Alabama around 1 am CT and will pose a risk for all
severe hazards. This storm and oth ers in the main line would then
progress across the region throughout the early morning hours on
Monday.

Key Point:

1. A moderate risk for severe weather continues across the region
tonight. Storms are expected to increase in coverage and severity
later tonight in our region and pose a risk for all severe
weather hazards: destructive winds, tornadoes, and large hail.

&&

.PREV DISCUSSION [457 PM EDT]...

.SHORT TERM [Monday Night Through Wednesday]...

Dry weather with high pressure at the surface and confluent flow
aloft. Cool-ish partly cloudy mornings and warm mainly sunny
afternoons expected. Little change made to previous forecast.

.LONG TERM [Thursday Through Sunday]...

Next strong system will approach Thursday with deep moisture and
decent shear in play. Severe weather possible along with an
excessive rain threat. Will have to see how the Friday-Sunday
period plays out as it looks like another system will move
through.  We'll look closer at that tmrw.

.AVIATION...
[Through 18Z Monday]

Return to VFR today outside of ABY/ECP where it will persist. Then
cigs lower to at least IFR tonight. A line of severe TSRA sweeps
across terminals overnight into Monday morning. Winds shift with
frontal passage on Monday gusting to 30 kt at times.

.MARINE...

Hazardous marine conditions are expected as a strong system moves
across the area. Winds and seas increasing this afternoon and
reaching SCA levels this evening into early Monday afternoon. A
Small Craft Advisory is now in effect. A cluster or line of
severe storms sweeps through overnight into Monday. After the
system departs, winds and seas gradually relax before ramping up
to cautionary/advisory levels again ahead of the next system on
Thurs.

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

.HYDROLOGY...

Thunderstorm outflow has reinforced the cool airmass to our north
and the warm front has come to a halt. This will focus a heavy
rain threat across much of our AL/GA counties...esply northern
sections...through tonight. Risk of flash flooding has increased in
these areas as has the potential for flooding on the Lee and
Lowndes County tributaries. River Flood warnings may be required
for these areas later today.

Thursday system still looks wet and after this system's rain we
will be much more susceptible to flooding. We're going to focus on
the short term for now but plan an ESF tomorrow to update
interests on our rivers about late week/weekend flood potential.
Stay tuned!

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   71  84  58  84  57 /  70  50   0   0   0
Panama City   71  81  62  81  61 /  70  20   0   0   0
Dothan        66  78  55  80  55 /  90  10   0   0   0
Albany        68  79  56  80  54 /  90  20   0   0   0
Valdosta      70  81  58  81  55 /  60  70   0   0   0
Cross City    71  81  60  82  57 /  40  70   0   0   0
Apalachicola  71  79  63  79  61 /  60  40   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday morning for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...Flash Flood Watch until 8 AM EDT Monday for Ben Hill-Lee-Quitman-
     Randolph-Terrell-Turner-Worth.

AL...None.
GM...Small Craft Advisory until 2 PM EDT /1 PM CDT/ Monday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...Godsey
SHORT TERM...Johnstone
LONG TERM...Johnstone
AVIATION...LF
MARINE...Johnstone
FIRE WEATHER...LF
HYDROLOGY...Johnstone

In the hours before

Special weather statement, Apr 19, 3:55 PM EDT, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
355 PM EDT Sun Apr 19 2020

GAZ129>131-146>148-161-192030-
Berrien GA-Tift GA-Lanier GA-Colquitt GA-Irwin GA-Cook GA-
Ben Hill GA-
355 PM EDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COOK...BERRIEN...
IRWIN...NORTHEASTERN LANIER...NORTHEASTERN COLQUITT...EASTERN TIFT
AND EASTERN BEN HILL COUNTIES UNTIL 430 PM EDT...

At 355 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mystic to Lenox. Movement was east at 45
mph.

Half inch hail and winds of 30 to 40 mph will be possible with these
storms.

Locations impacted include...
Fitzgerald, Nashville, Ocilla, Tifton, Enigma, Lenox, Alapaha,
Mystic, Eldorado, Gladys, Massee, Osierfield, Glory, Flat Ford,
Harding, Pinetta, Wagon Wheel, Ashton, Irwinville and Weber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3120 8356 3168 8343 3181 8310 3178 8303
      3178 8300 3166 8300 3166 8301 3164 8301
      3161 8306 3155 8306 3148 8311 3146 8315
      3144 8314 3140 8314 3133 8306 3128 8304
      3119 8305 3119 8298 3115 8297 3114 8297
TIME...MOT...LOC 1955Z 276DEG 39KT 3159 8339 3125 8348
Special weather statement, Apr 19, 4:28 PM EDT, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
428 PM EDT Sun Apr 19 2020

FLZ008-010-012-014-108-112-114-192130-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Inland Gulf FL-
South Walton FL-Washington FL-Coastal Gulf FL-
428 PM EDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...BAY...
SOUTHERN WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 530 PM
EDT/430 PM CDT/...

At 426 PM EDT/326 PM CDT/, Doppler radar was tracking showers over
the gulf waters with a history of producing gusty winds along a line
extending 25 miles south of Santa Rosa Beach to 20 miles southwest
of Tyndall Air Force Base to 15 miles southwest of Mexico Beach to
23 miles southwest of Port St. Joe. Movement was east at 65 mph.

Winds up to 40 mph will be possible with these fast moving showers.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Santa Rosa
Beach, Springfield, Mexico Beach, Hiland Park, Tyndall Air Force
Base, Eglin Air Force Base, Parker, Freeport, Ebro, Villa Tasso,
Allanton, Dirego Park, College Station, Gulf Resort Beach, Blue
Mountain Beach and West Panama City.

LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
      3042 8627 3039 8611 3044 8616 3047 8613
      3046 8619 3050 8620 3046 8639 3059 8639
      3051 8594 3031 8550 2998 8513 2979 8548
      2989 8550 3022 8605 3031 8639 3040 8639
TIME...MOT...LOC 2026Z 247DEG 58KT 3001 8632 2989 8585 2978 8559 2954
8552

LF
Special weather statement, Apr 19, 5:58 PM EDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
558 PM EDT Sun Apr 19 2020

GAZ147-148-159>161-192300-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Cook GA-
558 PM EDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOK...SOUTHEASTERN
BERRIEN...LANIER...NORTHERN LOWNDES AND CENTRAL BROOKS COUNTIES UNTIL
700 PM EDT...

At 557 PM EDT, Doppler radar was tracking a strong thunderstorm near
Moody Air Force Base, or near Valdosta, moving east at 40 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lakeland, Valdosta, Quitman, Hahira, Ray City, Moody Air Force Base,
Remerton, Meigs, Morven, Cecil, Naylor, Courthouse, Barney,
Greenwood, Barretts, New Lois, Hansell, I-75 At Exit 29, Allenville
and I-75 At Exit 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3079 8357 3096 8365 3126 8304 3123 8305
      3122 8304 3121 8305 3119 8305 3118 8297
      3091 8297
TIME...MOT...LOC 2157Z 250DEG 35KT 3094 8325
Local storm report, Apr 19, 6:52 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
652 PM EDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             MOODY AFB               30.97N 83.21W
04/19/2020  E1.00 INCH       LOWNDES            GA   EMERGENCY MNGR

            PENNY TO QUARTER SIZE HAIL REPORTED AT MOODY
            AIR FORCE BASE.

&&

KGG
Local storm report, Apr 19, 6:53 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
653 PM EDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             STOCKTON                30.94N 82.99W
04/19/2020  E0.88 INCH       LANIER             GA   EMERGENCY MNGR

            NICKEL SIZE HAIL OCCURRING IN STOCKTON.

&&

KGG
Special weather statement, Apr 19, 7:08 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
708 PM EDT Sun Apr 19 2020

GAZ148-161-192345-
Berrien GA-Lanier GA-
708 PM EDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERRIEN AND NORTHERN
LANIER COUNTIES UNTIL 745 PM EDT...

At 708 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ray City, or near Nashville, moving northeast at 55 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Nashville, Ray City, Meigs, Courthouse, New Lois, Allenville, Weber,
Bannockburn and Teeterville.

LAT...LON 3101 8318 3103 8318 3103 8325 3113 8332
      3115 8330 3116 8331 3130 8306 3128 8304
      3123 8305 3122 8304 3121 8305 3119 8305
      3118 8297 3110 8297
TIME...MOT...LOC 2308Z 240DEG 49KT 3111 8321

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 11:36 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton84 min
Apr 20, 12:49 AM EDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington56 min
Apr 20, 12:55 AM EDTTornado WarningTAEHolmes, Jackson20 min
Apr 20, 1:26 AM EDTSevere Thunderstorm WarningTAEJackson, Washington34 min
Apr 20, 1:30 AM EDTSevere Thunderstorm WarningTAEBay, Jackson, Walton, Washington32 min
Apr 20, 1:43 AM EDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington47 min
Apr 20, 1:52 AM EDTSevere Thunderstorm WarningTAEGadsden, Jackson, Leon68 min
Apr 20, 2:24 AM EDTSpecial Marine WarningTAE2 hr
Apr 20, 2:35 AM EDTSevere Thunderstorm WarningTAEBay, Walton, Washington55 min
Apr 20, 3:32 AM EDTSpecial Weather StatementTAEGadsden, Leon, Liberty43 min
Apr 20, 3:33 AM EDTSpecial Marine WarningTAE57 min
Apr 20, 3:54 AM EDTSpecial Weather StatementTAEBay, Gulf, Liberty51 min
Apr 20, 4:05 AM EDTSpecial Marine WarningTAE3 hr
Apr 20, 4:07 AM EDTSpecial Weather StatementTAEWakulla38 min
Apr 20, 4:11 AM EDTSevere Thunderstorm WarningTAEBay, Franklin, Gulf, Liberty82 min
Apr 20, 4:47 AM EDTSevere Thunderstorm WarningTAEFranklin, Liberty, Wakulla43 min
Apr 20, 5:39 AM EDTSpecial Marine WarningTAE3 hr
Apr 20, 5:49 AM EDTSpecial Weather StatementTAESuwannee26 min
Apr 20, 5:52 AM EDTSpecial Weather StatementTAETaylor38 min
Apr 20, 6:13 AM EDTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor62 min
Apr 20, 6:35 AM EDTSevere Thunderstorm WarningTAEDixie, Taylor85 min
Apr 20, 8:00 AM EDTSevere Thunderstorm WarningTAEDixie15 min
Apr 20, 10:34 AM EDTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty13 days
Apr 19, 9:15 PM EDTRiver Flood WarningTAELee7 days
Apr 20, 12:10 AM EDTSevere Thunderstorm WarningTAEClay, Early, Quitman, Randolph95 min
Apr 20, 12:36 AM EDTTornado WarningTAEClay, Randolph24 min
Apr 20, 12:59 AM EDTTornado WarningTAECalhoun, Clay, Quitman, Randolph31 min
Apr 20, 1:02 AM EDTTornado WarningTAEEarly28 min
Apr 20, 1:05 AM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Dougherty, Early, Lee and 5 more40 min
Apr 20, 1:38 AM EDTSevere Thunderstorm WarningTAEBaker, Ben Hill, Berrien, Calhoun, Colquitt, Cook and 9 more67 min
Apr 20, 2:38 AM EDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Colquitt, Cook, Irwin, Lanier and 3 more67 min
Apr 19, 11:55 PM EDTTornado WarningTAECoffee, Dale50 min
Apr 20, 12:29 AM EDTTornado WarningTAEDale, Henry27 min
Apr 20, 12:30 AM EDTTornado WarningTAECoffee, Dale, Geneva, Houston45 min

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.